Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: please reply-hormonal ? and meds nmk

Posted by Barbara Cat on July 10, 2003, at 1:59:49

In reply to Re: please reply-hormonal ? and meds galkeepinon, posted by nmk on July 9, 2003, at 11:18:15

Hi Girlfriends,
First of all, Gal, it sure sounds like you've got a hormonal imbalance that is certainly making you feel awful in every way. It may not be the whole story to your moods, but it's definitely not helping. Two weeks before your period, progesterone is on the rise and estrogen is low. Menstruation starts when the rising progesterone sharply drops. A few days into the menses, estrogen starts it's rise again in the relative absence of progesterone. What your moods are wisely telling you is that for now they prefer estrogen and hate progesterone. This may not be what your body actually needs but the emotional body seems to have it's own opinions. These hormones are potent mood regulators. Just ask any man whose been in the line of fire of a woman's PMS.

I'm seeing a naturopath who I have great faith in. She's an expert in hormonal imbalances and how it all interrelates. Her impression, and one that I share, is that prolonged stress damages the HPA axis. The pituitary and the hypothalamus have to be talking to each other in order to regulate the endocrine system which is delicate to begin with. Add a mood disorder, menopause, anything to tip it, and the imbalances start to feed off each other. It's appearing that in many cases, both the hormones and the limbic system in the brain have to be adressed simulataneously. Something to keep in mind is that the areas of the brain that manufacture neurotransmitters (which are also hormones) are very dense with estrogen receptors. You'd think this would ring some bells in the psych world, but still they snore.

I'll keep you posted on what I find out because I think it will apply to all of us. One thing I know for sure. Synthetic hormones will not do. Sometimes they're necessary short term to shock the system into action, but definitely not long term. There are no exceptions to this rule. They cause more problems than they're worth and most doctors, including OB/Gyn's are simply clueless on this subject. Unfortunately, all the many books out there can't seem to decide on any protocol either but we still have to do the research. We're on the cutting edge. Great. -- BarbaraCat


> > hi Nicole, please get back to me on this. I have PCOS and am wondering if all my suffering has been due to this. I have been tested and tested a zillion times, blood, surgeries, etc. it's a long story, but the book you speak of? What is it all about??? I felt 110% better ALWAYS after I had a period and I don't get them anymore at all. Once in a while my doc will give me Progesgterone pills to start my menses-but ohhhhh they make me irritable and depressed. What is a woman to do then? I truly believe with all my heart that not having regular periods has a definite role in ou psychological wellness!!!
> >
> > Would love to hear back
> > thanks
> > Gal
> >
> >
> >
> >
> > >
> > Hi Gal,
>
> Please look up further in this thread and read the response from BarbaraCat. She discusses the mind/body connection better than I ever could. The book I mentioned discusses how our reproductive hormones play such a critical role in our mood states and how these vary throughout the month with the rise and fall of estrogen, progesterone, and testosterone. Some women, especially BP women, are extremely sensitive to any fluctuation in hormones and as a result, suffer month to month. Like you, I feel ok the first two weeks of my cycle, but then crash into depression and anxiety for the last two weeks.
>
> Your PCOS is most likely affecting your mood states and I would get to a pdoc who specializes in reproductive hormone disorders. I am currently having a complete hormone, thyroid, etc. etc profile done to see where there are any deficiencies. Like you, synthetic progesterone caused depression but hopefully, I will respond better to natural estrogen, progesterone, etc.. It's worth a shot and if that doesn't help, I can always go back to my never-ending search for the right med-combo. Let me know what happens.
>
> Nicole
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Barbara Cat thread:238742
URL: http://www.dr-bob.org/babble/20030708/msgs/240476.html